MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 25; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 25; HEART-VALVE, MECHANICAL
Model Number ONXAAP-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complaint and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, patient in the ascend study experienced an ischemic stroke.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturing records for onxaap-25 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxaap - 25 with serial number (b)(6) was implanted on (b)(6) 2022 in a 52-year-old female with a past medical history of a bicuspid aortic valve and an aortic root dilation of 45mm.The subject was enrolled in the ascend study.On (b)(6) 2023 (136 days post implant) the patient presented with complaints of dysarthria and motor aphasia, a nihss stroke scale was performed with a score of 0.Further testing was completed to include a ct of the head, ct angio of the brain and ekg.The ct angio showed left distal m2 occlusion, and the ekg showed sinus rhythm with left bundle branch block (known).Her inr level was 1.47 upon admission and she was given additional anticoagulation in the form of lmwh (low molecular weight heparin).The event was given an end date of (b)(6) 2023 (13 days) and it was classified as resolved without sequelae.The discharge diagnosis given was: left distal m2 occlusion with embolic mechanism and cardioembolic etiology due to under coagulation.Thromboembolism is recognized as a potential adverse event in the instructions for use [ifu] and occurs at a historical rate of 1.6 %/valve-year for mechanical aortic valves [iso 5840].According to the treating physician the root cause of the thromboembolism was under coagulation, supported by an inr of 1.47 at admission.No further action is required.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX ASCENDING AORTIC 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd., nw
kennesaw, GA 30144
7704193355
MDR Report Key17574239
Report Number1649833-2023-00030
Device Sequence Number18393987
Product Code LWQ
UDI-Device Identifier00851788001532
UDI-Public851788001532
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/01/2024
Device Model NumberONXAAP-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age52 YR
Patient SexFemale